MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050060150
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite pta balloon during treatment of a calcified cto (chronic total occlusion-100%) located a mid, right fem/pop stent graft.Severe vessel calcification and slight tortuosity is reported.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.A non-medtronic inflation device was used for balloon inflation.The device was passed through a previously deployed stent.No resistance was noted during advancement.Deflation difficulties are noted.It is reported the balloon would not deflate at the lesion site and removal difficulties were experienced.The balloon was finally removed after 4 attempts at pulling negative pressure.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: there was no intervention required to deflate the balloon and deflation took less than 3 minutes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the strain relief was removed to inspect for damage at the proximal end of the catheter shaft, no damage was noted.Visual inspection confirmed post deflated balloon profile as received.Under a microscope, crimping marks were noted on the proximal balloon bond chamber.No other deformation was noted on the device.A 10ml syringe was filled with water and connected to the guidewire port and flushed the device with no issues noted.A 0.014inch guidewire from the lab was loaded via the distal tip with no resistance.The device passed negative prep.The balloon was inflated to nominal pressure (8atm) and inflated to rbp (14atm) with no issues noted.On inspection of inflated balloon, excessive curvature of the balloon inner lumen was noted.The balloon failed to deflate after 4 minutes.Negative pressure was carried out and the balloon still failed to deflate.The balloon remains in an inflated state.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10967330
Report Number2183870-2020-00419
Device Sequence Number13670905
Product Code LIT
UDI-Device Identifier00763000110260
UDI-Public00763000110260
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Model NumberAB14W050060150
Device Catalogue NumberAB14W050060150
Device Lot NumberB105723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/10/2020
02/19/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/15/2020
02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight105